U.S. doctors online nowAsk doctors free
A 31-year-old member asked:

is atacand (candesartan) a calcium channel blocker?

3 doctor answers5 doctors weighed in
Dr. Calvin Weisberger
Cardiology 51 years experience
Atacand (candesartan): Is an arb angiotensin receptor blocker.
Dr. Bennett Werner
Cardiology 44 years experience
No : It's an angiotensin receptor antagonist-completely different class and mechanism of action.
Dr. Michael Hajdu
Cardiology 28 years experience
No : Atacand (candesartan) is an angiotensin receptor blocker. Calcium channel blockers are drugs like amlodipine, Diltiazem or verapamil.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

If I take calcium channel blockers, am I increasing my chance of osteoporosis later in life?

2 doctor answers2 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Possibly: Calcium channel blockers due decrease calcium absorption. Talk to your doctor about it. I assume you are on the calcium channel blocker for a good reason and should not stop it unless instructed by your doctor. You can take steps to avoid osteoporosis such as eating a calcium rick diet, doing daily weight bearing exercies, like walking, and having 15 minutes of sun exposure a day.
CA
A 39-year-old member asked:

What should you do to make calcium in the coronary arteries go lower?

3 doctor answers4 doctors weighed in
Dr. Kevin Lingle
Cardiology 15 years experience
Nothing: You can't do anything to decrease it, you can prevent it from getting worse by eating healthy, exercising and taking a statin medication , but nothing has been shown do decrease it.
A 35-year-old member asked:

Is calcium a 'cure' for dilated cardiomyopathy?

1 doctor answer2 doctors weighed in
Dr. Shahin Tavackoli
Cardiology 23 years experience
No: I have never heard that. If your calcium levels are low, you may benefit from replacement therapy, but i don't think that would have any effect on cardiomyopathy.
CA
A 32-year-old member asked:

Do the white flecks in fingernails indicate a calcium deficiency in the body?

2 doctor answers4 doctors weighed in
Dr. Philip Ryan
Endocrinology 45 years experience
No: The whitee flecks could incidicte elevated calcium very rerely but are probably not an indication of any serious disorder.
A 41-year-old member asked:

Which type of calcium supplement to take is the very best?

2 doctor answers6 doctors weighed in
Dr. Sunil Prof. Wimalawansa
Internal Medicine 46 years experience
None : Eat enough calcium-rich natural foods. Dairy products and calcium-fortified foods are the best sources of calcium. In many countries, fruit juices, cereals, and breads are fortified with calcium. The best calcium supplement is what you can adhere to with no adverse effects and is affordable. Calcium carbonate and citrate are commonly used calcium supplements; gluconate is given intravenously.

Related questions

A member asked about a 50-year-old female:
1 doctor answer1 doctor weighed in
A 48-year-old member asked:
2 doctor answers3 doctors weighed in
A 42-year-old member asked:
1 doctor answer2 doctors weighed in
A 40-year-old member asked:
1 doctor answer1 doctor weighed in
A 42-year-old member asked:
1 doctor answer3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 22, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.